Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 113, NWS Shreveport, LA

May 8, 20246 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2024, 10:19 PM CDT for 6 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2024, 10:19 PM CDT (03:19 UTC)
Expired
May 8, 2024, 11:15 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:27 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3996 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
2.5
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS54 KSHV 090319
SVRSHV
TXC063-159-343-449-459-499-090415-
/O.NEW.KSHV.SV.W.0113.240509T0319Z-240509T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1019 PM CDT Wed May 8 2024

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Franklin County in northeastern Texas...
  Northeastern Wood County in northeastern Texas...
  Northwestern Upshur County in northeastern Texas...
  Southern Morris County in northeastern Texas...
  Southern Titus County in northeastern Texas...
  Camp County in northeastern Texas...

* Until 1115 PM CDT.

* At 1018 PM CDT, severe thunderstorms were located along a line
  extending from near Scroggins to near Winnsboro to Quitman to
  Golden, moving east at 40 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Gilmer, Mineola, Pittsburg, Winnsboro, Leesburg, Daingerfield,
  Quitman, Lone Star, Cason, Scroggins, Rocky Branch, Hainesville,
  Rosewood, Jenkins, Newsome, Midway, Rocky Mound, Roeder, Harvard,
  and Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

&&

LAT...LON 3278 9549 3297 9529 3309 9525 3315 9465
      3300 9465 3289 9475 3270 9496 3268 9551
TIME...MOT...LOC 0318Z 264DEG 34KT 3304 9519 3293 9525 3279 9542 3273
9554

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

09
2 follow-up statements
364 
WWUS54 KSHV 090345
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Wed May 8 2024

TXC159-090354-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Franklin TX-
1045 PM CDT Wed May 8 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of Franklin 
County. Therefore, the warning for Franklin County has been 
cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

&&

LAT...LON 3279 9531 3294 9518 3303 9511 3309 9465
      3300 9465 3289 9475 3270 9496 3269 9536
TIME...MOT...LOC 0344Z 268DEG 33KT 3297 9500 3292 9503 3283 9508 3278
9517 3271 9531

$$

TXC063-343-449-459-499-090415-
/O.CON.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Wood TX-Upshur TX-Morris TX-Titus TX-Camp TX-
1045 PM CDT Wed May 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL WOOD...NORTHWESTERN UPSHUR...SOUTHERN MORRIS...
SOUTHEASTERN TITUS AND CAMP COUNTIES...

At 1044 PM CDT, severe thunderstorms were located along a line
extending from near Pittsburg to near Leesburg to near Rosewood to 12
miles south of Scroggins to near Hainesville, moving east at 40 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Gilmer, Pittsburg, Leesburg, Daingerfield, Lone Star, Rosewood,
Cason, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Lafayette, Center Point, Bettie, and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

&&

LAT...LON 3279 9531 3294 9518 3303 9511 3309 9465
      3300 9465 3289 9475 3270 9496 3269 9536
TIME...MOT...LOC 0344Z 268DEG 33KT 3297 9500 3292 9503 3283 9508 3278
9517 3271 9531

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

09
455 
WWUS54 KSHV 090402
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1102 PM CDT Wed May 8 2024

TXC449-090411-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Titus TX-
1102 PM CDT Wed May 8 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TITUS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of Titus 
County. Therefore, the warning for Titus County has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

&&

LAT...LON 3278 9523 3288 9511 3298 9501 3298 9467
      3289 9475 3270 9496 3269 9529
TIME...MOT...LOC 0401Z 267DEG 30KT 3290 9490 3284 9494 3279 9497 3273
9511

$$

TXC063-343-459-499-090415-
/O.CON.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Wood TX-Upshur TX-Morris TX-Camp TX-
1102 PM CDT Wed May 8 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL WOOD...NORTHWESTERN UPSHUR...SOUTHERN MORRIS AND
SOUTHEASTERN CAMP COUNTIES...

At 1101 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Pittsburg to near Gilmer to near
Rosewood, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Gilmer, Lone Star, Jenkins, Rosewood, Midway, Lafayette, Center
Point, Holly Springs, Bettie, and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

&&

LAT...LON 3278 9523 3288 9511 3298 9501 3298 9467
      3289 9475 3270 9496 3269 9529
TIME...MOT...LOC 0401Z 267DEG 30KT 3290 9490 3284 9494 3279 9497 3273
9511

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:08 PM CDT, 11 minutes earlier.

Area forecast discussion, May 8, 10:08 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1008 PM CDT Wed May 8 2024

...New UPDATE, SHORT TERM...

.UPDATE...
Issued at 1001 PM CDT Wed May 8 2024

Expanded Tornado Watch 210 in time to midnight and included some
Arkansas counties for a while longer too active SVR warnings.

&&

.UPDATE...
Issued at 923 PM CDT Wed May 8 2024

Primarily to warm overnight lows at this time.

&&

.SHORT TERM...
(Tonight through Friday Night)
Issued at 1001 PM CDT Wed May 8 2024

The HRRR has been wrong before, so we will give these storms a
couple more hours of breathing room along our I-30 corridor with
the Tornado Watch editing so to speak. Lots of CAPE and momentum
now with radar trying to play connect the dots on these towers.
We have kept some maybe severe wording in for the overnight at
this time. More to come by midnight and of course and in our new
zone package for the day ahead with our broad I-20 corridor
Enhanced Risk for day 2. /24/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 339 PM CDT Wed May 8 2024

Quieter weather briefly returns through the weekend before
precipitation chances are reintroduced early next week. Quasi-
zonal flow aloft will allow for a mid-level trough to drift
eastward across the Four Corners into the Southern Plains. This
trough, in combination with ridging shifting further east across
the Mississippi River, will maintain enhanced southerly flow and
moisture through most of early next week. Precipitation chances
will remain through the same time period as a result. /16/

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Wed May 8 2024

Widespread haze originating from Mexico and Central America will
result in some instances of MVFR visibilities at the start of the
period. A complex of strong to severe convection is expected to
enter portions of Southeast Oklahoma and Northeast Texas around
09/02z before moving southeast affecting most TAF sites. The
storms should begin to rapidly weaken after midnight local time,
so convection was not mentioned at KMLU or KLFK. Low clouds are
expected to rapidly develop after the storms dissipate resulting
in widespread IFR/LIFR flight conditions. A slow improvement is
expected after daybreak Thursday, but VFR conditions should return
to most sites by 09/18z. More strong to severe thunderstorms are
anticipated to affect Southeast Oklahoma and East Texas,
potentially affecting KTYR, near the end of this TAF cycle.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  90  67  83 /  40  30  50   0
MLU  75  90  65  81 /  30  20  60   0
DEQ  66  86  58  80 /  60  30  30   0
TXK  72  87  62  81 /  70  30  40   0
ELD  72  86  61  80 /  60  20  40   0
TYR  72  88  65  82 /  40  40  40   0
GGG  74  88  65  82 /  40  30  50   0
LFK  74  92  67  84 /  10  30  40   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....16
AVIATION...09
Hazardous weather outlook, May 8, 3:44 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
344 PM CDT Wed May 8 2024

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-092045-
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
344 PM CDT Wed May 8 2024

...TORNADO WATCH 210 IN EFFECT UNTIL 10 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Arkansas, southeast
Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms, some possibly
severe, are expected to increase this afternoon and evening over
East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a
weak cold front and associated upper level disturbance. Hail,
damaging wind, and the chance for a tornado or two will all be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional showers and thunderstorms should redevelop Thursday
afternoon and evening near the slow moving front, with the severe
weather threat for damaging winds over the region all possible over
these areas. This will diminish Thursday night as the front shifts
south of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-
092045-
Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-
Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
344 PM CDT Wed May 8 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms, some possibly
severe, are expected to increase Wednesday afternoon and evening
over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead
of a weak cold front and associated upper level disturbance. Storms
are expected to diminish late over northwest Louisiana. Hail,
damaging wind, and the chance for a tornado or two will all be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional showers and thunderstorms should redevelop Thursday
afternoon and evening near the slow moving front, with the severe
weather threat for damaging winds over the region all possible over
these areas. This will diminish Thursday night as the front shifts
south of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

16

In the hours before

Local storm report, May 8, 9:40 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
940 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Hail             Harris                  33.75N 94.73W
05/08/2024  M1.00 Inch       McCurtain          OK   Public

            Public report of hail up to quarter size
            falling in the Harris community. Time
            estimated by radar.

&&

BB
Local storm report, May 8, 10:17 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1017 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     10 NNE Detroit          33.78N 95.17W
05/08/2024                   Red River          TX   Emergency Mngr

            Trees reported down on CR 2235 near Bagwell.
            Time estimated by radar.

&&

BB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:06 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVRed River54 min
May 8, 8:20 PM CDTTornado WarningSHVRed River40 min
May 8, 8:57 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River48 min
May 8, 9:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVFranklin, Wood66 min
May 8, 9:32 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie43 min
May 8, 10:09 PM CDTSevere Thunderstorm WarningSHVBowie51 min
May 8, 10:27 PM CDTSevere Thunderstorm WarningSHVSmith, Wood63 min
May 8, 10:58 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood42 min
May 8, 11:26 PM CDTSpecial Weather StatementSHVMarion49 min
May 9, 12:31 AM CDTSevere Thunderstorm WarningSHVBowie44 min
May 9, 12:34 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion28 min
May 9, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVFranklin, Morris, Red River, Titus55 min
May 9, 4:59 PM CDTTornado Warning Tornado observedSHVFranklin, Red River, Titus29 min
May 9, 5:36 PM CDTSevere Thunderstorm WarningSHVBowie21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.